EconPapers    
Economics at your fingertips  
 

Nonparametric inference on the number of equilibria

Maximilian Kasy

Working Paper from Harvard University OpenScholar

Abstract: This paper proposes an estimator and develops an inference procedure for the number of roots of functions which are nonparametrically identified by conditional moment restrictions. It is shown that a smoothed plug-in estimator of the number of roots is super-consistent under i.i.d. asymptotics, but asymptotically normal under non-standard asymptotics. The smoothed estimator is furthermore asymptotically efficient relative to a simple plug-in estimator. The procedure proposed is used to construct confidence sets for the number of equilibria of static games of incomplete information and of stochastic difference equations. In an application to panel data on neighborhood composition in the United States, no evidence of multiple equilibria is found.

References: Add references at CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://scholar.harvard.edu/kasy/node/32847

Related works:
Journal Article: Non‐parametric inference on the number of equilibria (2015) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:qsh:wpaper:32847

Access Statistics for this paper

More papers in Working Paper from Harvard University OpenScholar Contact information at EDIRC.
Bibliographic data for series maintained by Richard Brandon ( this e-mail address is bad, please contact ).

 
Page updated 2025-04-02
Handle: RePEc:qsh:wpaper:32847